Free Convection in a Square Cavity Filled with a Porous Medium Saturated by Nanofluid Using Tiwari and Das’ Nanofluid Model

M. A. Sheremet, T. Grosan, I. Pop

Research output: Contribution to journalArticle

114 Citations (Scopus)

Abstract

Free convection in a square differentially heated porous cavity filled with a nanofluid is numerically investigated. The mathematical model has been formulated in dimensionless stream function and temperature taking into account the Darcy–Boussinesq approximation. The Tiwari and Das’ nanofluid model with new more realistic empirical correlations for the physical properties of the nanofluids has been used for numerical analysis. The governing equations have been solved numerically on the basis of a second-order accurate finite difference method. The developed algorithm has been validated by direct comparisons with previously published papers and the results have been found to be in good agreement. The results have been presented in terms of the streamlines, isotherms, local, and average Nusselt numbers at left vertical wall at a wide range of key parameters.

Original languageEnglish
Pages (from-to)595-610
Number of pages16
JournalTransport in Porous Media
Volume106
Issue number3
DOIs
Publication statusPublished - 1 Feb 2015

Keywords

  • Free convection
  • Nanofluids
  • Numerical method
  • Porous media
  • Square cavity

ASJC Scopus subject areas

  • Catalysis
  • Chemical Engineering(all)

Fingerprint Dive into the research topics of 'Free Convection in a Square Cavity Filled with a Porous Medium Saturated by Nanofluid Using Tiwari and Das’ Nanofluid Model'. Together they form a unique fingerprint.

Cite this